zbMATH — the first resource for mathematics

Soft local times and decoupling of random interlacements. (English) Zbl 1329.60342
Summary: In this paper, we establish a decoupling feature of the random interlacement process \(\mathcal{I}^u \subset \mathbb Z^d\) at level \(u\), \(d \geq 3\). Roughly speaking, we show that observations of \(\mathcal{I}^u\) restricted to two disjoint subsets \(A_1\) and \(A_2\) of \(\mathbb Z^d\) are approximately independent, once we add a sprinkling to the process \(\mathcal{I}^u\) by slightly increasing the parameter \(u\). Our results differ from previous ones in that we allow the mutual distance between the sets \(A_1\) and \(A_2\) to be much smaller than their diameters. We then provide an important application of this decoupling for which such flexibility is crucial. More precisely, we prove that, above a certain critical threshold \(u_{**}\), the probability of having long paths that avoid \(\mathcal{I}^u\) is exponentially small, with logarithmic corrections for \(d=3\).
To obtain the above decoupling, we first develop a general method for comparing the trace left by two Markov chains on the same state space. This method is based on what we call the soft local time of a chain. In another crucial step towards our main result, we also prove that any discrete set can be “smoothened” into a slightly enlarged discrete set, for which its equilibrium measure behaves in a regular way. Both these auxiliary results are interesting in themselves and are presented independently from the rest of the paper.

60K35 Interacting random processes; statistical mechanics type models; percolation theory
60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
60J55 Local time and additive functionals
60G50 Sums of independent random variables; random walks
82C41 Dynamics of random walks, random surfaces, lattice animals, etc. in time-dependent statistical mechanics
Full Text: DOI arXiv
[1] Belius, D.: Cover levels and random interlacements. Ann. Appl. Probab. 22, 522-540 (2012) · Zbl 1271.60057
[2] Belius, D.: Gumbel fluctuations for cover times in the discrete torus. Probab. Theory Related Fields 157, 635-689 (2013) · Zbl 1295.60053
[3] \check Cerný, J., Popov, S.: On the internal distance in the interlacement set. Electron. J. Probab. 17, no. 29, 25 pp. (2012) · Zbl 1245.60090
[4] \check Cerný, J., Teixeira, A., Windisch, D.: Giant vacant component left by a random walk in a random d-regular graph. Ann. Inst. H. Poincaré Probab. Statist. 47, 929-968 (2011) · Zbl 1267.05237
[5] den Hollander, F., Menshikov, M. V., Popov, S. Yu.: A note on transience versus recurrence for a branching random walk in random environment. J. Statist. Phys. 95, 587-614 (1999) · Zbl 0933.60089
[6] Drewitz, A., Ráth, B., Sapozhnikov, A.: Local percolative properties of the vacant set of ran- dom interlacements with small intensity. Ann. Inst. H. Poincaré Probab. Statist. 50, 1165-1197 (2014) · Zbl 1319.60180
[7] Fitzsimmons, P. J., Pitman, J.: Kac’s moment formula and the Feynman-Kac formula for additive functionals of a Markov process. Stochastic Process. Appl. 79, 117-134 (1999) · Zbl 0962.60067
[8] Grimmett, G.: Percolation. 2nd ed., Grundlehren Math. Wiss. 321, Springer, Berlin, (1999) · Zbl 0926.60004
[9] Lawler, G. F.: Intersections of Random Walks. Probab. Appl., Birkhäuser Boston, Boston, MA (1991) · Zbl 1228.60004
[10] Lawler, G. F., Limic, V.: Random Walk: a Modern Introduction. Cambridge Stud. Adv. Math. 123, Cambridge Univ. Press, Cambridge (2010) · Zbl 1210.60002
[11] Men’shikov, M. V.: Coincidence of critical points in percolation problems. Dokl. Akad. Nauk SSSR 288, 1308-1311 (1986) (in Russian) · Zbl 0615.60096
[12] Menshikov, M., Popov, S.: On range and local time of many-dimensional submartingales. J. Theor. Probab. 27, 601-617 (2014) · Zbl 1297.60026
[13] Peres, Y., Sinclair, A., Sousi, P., Stauffer, A.: Mobile geometric graphs: detection, cover- age and percolation. Probab. Theory Related Fields 156, 273-305 (2013) · Zbl 1273.82060
[14] Ráth, B., Sapozhnikov, A.: On the transience of random interlacements. Electron. Comm. Probab. 16, 379-391 (2011) · Zbl 1231.60115
[15] Ráth, B., Sapozhnikov, A.: The effect of small quenched noise on connectivity properties of random interlacements. Electron. J. Probab. 18, no. 4, 20 pp. (2013) · Zbl 1347.60132
[16] Resnick, S. I.: Extreme Values, Regular Variation and Point Processes. Springer Ser. Oper. Res. Financial Engineering, Springer, New York (2008). Reprint of the 1987 original · Zbl 1136.60004
[17] Rozanov, Yu. A.: Markov random fields. Appl. Math., Springer, New York (1982) · Zbl 0498.60057
[18] Sidoravicius, V., Sznitman, A.-S.: Percolation for the vacant set of random interlacements. Comm. Pure Appl. Math. 62, 831-858 (2009) · Zbl 1168.60036
[19] Sidoravicius, V., Sznitman, A.-S.: Connectivity bounds for the vacant set of random inter- lacements. Ann. Inst. H. Poincaré Probab. Statist. 46, 976-990 (2010) · Zbl 1210.60107
[20] Sznitman, A.-S.: On the domination of random walk on a discrete cylinder by random inter- lacements. Electron. J. Probab. 14, 1670-1704 (2009) · Zbl 1196.60170
[21] Sznitman, A.-S.: Random walks on discrete cylinders and random interlacements. Probab. Theory Related Fields 145, 143-174 (2009) · Zbl 1172.60316
[22] Sznitman, A.-S.: Upper bound on the disconnection time of discrete cylinders and random interlacements. Ann. Probab. 37, 1715-1746 (2009) · Zbl 1179.60025
[23] Sznitman, A.-S.: Vacant set of random interlacements and percolation. Ann. of Math. (2) 171, 2039-2087 (2010) · Zbl 1202.60160
[24] Sznitman, A.-S.: A lower bound on the critical parameter of interlacement percolation in high dimension. Probab. Theory Related Fields 150, 575-611 (2011) · Zbl 1230.60103
[25] Sznitman, A.-S.: On the critical parameter of interlacement percolation in high dimension. Ann. Probab. 39, 70-103 (2011) · Zbl 1210.60047
[26] Sznitman, A.-S.: Decoupling inequalities and interlacement percolation on G \times Z. Invent. Math. 187, 645-706 (2012) · Zbl 1277.60183
[27] Sznitman, A.-S.: An isomorphism theorem for random interlacements. Electron. Comm. Probab. 17, no. 9, 9 pp. (2012) · Zbl 1247.60135
[28] Sznitman, A.-S.: On (Z/NZ)2-occupation times, the Gaussian free field, and random in- terlacements. Bull. Inst. Math. Acad. Sinica (N.S.) 7, 565-602 (2012) · Zbl 1307.60103
[29] Teixeira, A.: Interlacement percolation on transient weighted graphs. Electron. J. Probab. 14, 1604-1628 (2009) · Zbl 1192.60108
[30] Teixeira, A.: On the uniqueness of the infinite cluster of the vacant set of random interlace- ments. Ann. Appl. Probab. 19, 454-466 (2009) · Zbl 1158.60046
[31] Teixeira, A.: On the size of a finite vacant cluster of random interlacements with small inten- sity. Probab. Theory Related Fields 150, 529-574 (2011) · Zbl 1231.60117
[32] Teixeira, A., Windisch, D.: On the fragmentation of a torus by random walk. Comm. Pure Appl. Math. 64, 1599-1646 (2011) · Zbl 1235.60143
[33] Tsirelson, B.: Brownian local minima, random dense countable sets and random equivalence classes. Electron. J. Probab. 11, 162-198 (2006) · Zbl 1112.60065
[34] Windisch, D.: Random walk on a discrete torus and random interlacements. Electron. Comm. Probab. 13, 140-150 (2008) · Zbl 1187.60089
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.